Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

ADHD, emotional regulation, depression, anxiety. Vyvanse and Lexapro. Weight gain, extreme fatigue, stiffness. Recommendations?

As an adult I suffer from the common characteristics of moderate ADHD, as well emotional regulation/ depression/ anxiety combined. I recently lost my health ins and wasn't able to continue some othe meds I was taking but was concerned greatly with the Vyvance side effects so decided to stay on the Lexapro and drop down and off the ADHD med.
I was experiencing migraines and irritability with the vyvance and now I look back and see how intense those side effects were but am torn because I am having such struggle with completing daily tasks and overall decrease in my career and home life.
The most troubling is I have gained almost thirty pounds in just three months off the drug and haven't changed my activity level that much or diet with the exception of the extreme fatigue it is more difficult to excersize and even have more joint pain am stiffness.
Any recommendations would be helpful. Thank you -
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  218
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

You have some symptoms of adult ADD and also symptoms of depression and anxiety. Vyvanse is a stimulant drug and it improves inattention and other symptoms of ADD. On the other side as it is a stimulant drug so it has side effects of headache, irritation, intense stimulation etc.
Escitalopram (Lexapro) is a SSRI drug and it is used to control depression and anxiety symptoms. It is not commonly used in ADD symptoms. You have gained 30 pounds weight in three months after starting this medicine. Escitalopram is known to cause a little gain in weight but it not so significant. Most likely increase in weight in your case has happened because of improvement in symptoms and consequent increase in appetite. I would advise you to start exercising daily and also improve you activity levels, it will come under control.

Dr. Seikhoo Bishnoi, MD
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor